lithium 300mg 3 xday, depakote 1000mg and last but not least zyprexa 30mg. My brother has been prescribed the lithium on top of the all other meds I have listed. The biggest concern is the lithium being added and how it is not helping to calm him. He was hospitalized due to severe insomnia and depression and the hospital added the lithium. He was only on it a week. He did not take it for a day when he came home and seemed to be better. His doctor wants him to go back on it. He did as the doctor ordered last night and today and already is showing signs of being over medicated. Please advise if you feel you might be able to help me help him. Thanks in advance!
19 Sep 2012
I would be apprehensive about directing you to change anything a hands-on Dr has prescribed, I mean, what if my advice causes a worse condition? What do you tell your Dr then? Someone on a website told me? No, please consult with the main Dr in charge of this case and present your apprehensions and concerns. This combination of meds is designed to interact, making any changes other than what the prescribing Dr recommends can be costly and dangerous. Hope this helps.
19 Sep 2012
Is it a psychiatrist ordering all these meds? Unless you are authorized legally to speak for your brother, the doc probably won't talk to you about it because of the Hippa regs. This could be unfortunate because I feel he needs to know that your brother is having this reaction. It seems your brother will just do as he says. When he is on the lithium is his depression and insomnia any better? It may be a trade off for him, side effects for the symptoms of his illness. I don't know if that's the case, but his psychiatrist would.
19 Sep 2012
I was diagnosed with bipolar five years ago and am on four meds at the same time. I take Zyprexa 20MG, Remaron 30MG, Paxil 20MG and Xanax .25MG... I havent had any trouble being on multiple meds. I think each med works on a symptom and work together to make me better.
19 Sep 2012
Hello jamesthebrave55. I agree with maso. A second opinion would certainly not hurt. People tend to forget that lithium and blood levels are cruical to taking the drug. Prior to a patient being administered the drug, a blood test is done. And then not later than say, ten days or so, another test (blood) is performed. There are high and low readings to taking the drug. Not going to enter into a long technical explanation but simply to(o) high a level of the drug, is toxic to the body. Too low a reading means that the Lithium is not working. Fatique has been reported in I believe from between 8 to 15% of people taking the drug. Regards pledge
25 Oct 2012
The prescribing of Depakote is a good example of the kind of "shotgun therapy" to which psychiatrists too often resort when they don't know what else to do. I was taking Wellbutrin when, out of the blue, my shrink decided I was bipolar (I wasn't) and added Depakote. The Depakote stripped me of all my emotions. I lost my sense of humor as well as any reactions to adverse news. After six months of taking the drug I called my shrink and told him I was stopping the drug immediately. Within a few weeks my emotions were normal again.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
depakote, lithium, tegretol, and risperdal, have not helped. any other suggestions on what other meds might i talk to my doctor would be helpful. ...
5 answers • 30 Aug 2009
I have taken many different meds to manage my Bipolar Disorder 2. I have severe mixed episodes & my Doc says I can't take an antidepressant ...
13 answers • 14 May 2010
I will be switching from Zyprexa to Depakote ER on December 7, 2011. The Zyprexa works great for me?
... for Bipolar Mania/Psychosis. However, I have Narcolepsy also and have to take Dexedrine. The Zyprexa blocks most all of the effects of the ...
2 answers • 5 Dec 2011
Im 55years old diagnoised with bipolar 21/2 years ago lithium was mentioned and I paniced. Was so s?
Went on Depakote and low dose prozak and it did take care of the mania, the God awful shopping sprees and the uncontrolable hoarding but I was ...
4 answers • 13 Dec 2012